MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O MULTIPACK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O MULTIPACK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515065
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 515065.Batch # 2407417.Verbatim: when adding air to the vial while compounding, the injector (non-locking) and syringe popped off (still lured together) and caused chemo to shoot out of the top of the membrane on the vial protector.She clarified that the syringe and injector never separated, but that the leak was made after totally disengaging the membranes between the injector and the vial protector.The lot number for the protector involved in the incident is: 2407417 products#: 515064.Additional information received on 02dec.Yes, 515065 would be correct.There was no patient involved in this situation.No serious injury occurred but there was exposure to hazardous drug/chemo spill.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for reported lot 2407417, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported issue.Product undergoes a series of inspections throughout the manufacturing process to ensure the quality and functionality of the device, no issues were identified related to the reported event.Retained samples of the same lot were used for additional evaluation.Functional testing was performed, penetrating the protector membrane, all results were found to be acceptable with no leaks identified.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Material # 515065 batch # 2407417.When adding air to the vial while compounding, the injector (non-locking) and syringe popped off (still luered together) and caused chemo to shoot out of the top of the membrane on the vial protector.She clarified that the syringe and injector never separated, but that the leak was made after totally disengaging the membranes between the injector and the vial protector.The lot number for the protector involved in the incident is: 2407417 products#: 515064.Additional information received on 02dec.Yes, 515065 would be correct.There was no patient involved in this situation.No serious injury occurred but there was exposure to hazardous drug/chemo spill.Did they aspirate the amount of air equal to the volume needed, and inject the air into the vial before attempting to withdraw medication? customer response: i believe it was a fluke.I was pushing air into the vial and the syringe slipped off.I don¿t believe i had it completely on.I believe it to be user area.

Brand Name
PROTECTOR P20-O MULTIPACK
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20854816
Report Number3003152976-2024-00631
Device Sequence Number18290701
Product Code ONB
UDI-Device Identifier00382905150654
UDI-Public(01)00382905150654(11)240731(17)260630(10)2407417
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number515065
Device Lot Number2407417
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown